Dexamethasone, the COVID-19 drug Trump is taking, can cause delirium and hallucinations - 2020-10-06

From UmbraXenu
Jump to: navigation, search
F358.png Dexamethasone, the COVID-19 drug Trump is taking, can cause delirium and hallucinations October 6, 2020, Matthew Rozsa, Salon

In order to help treat COVID-19, President Donald Trump is taking a steroid that can cause mood swings, confusion, depression, delirium and nervousness.

Trump was prescribed the drug, known as dexamethasone, after being diagnosed with COVID-19 and staying at the Walter Reed National Military Medical Center in Washington, D.C. for four days. Despite being released on Monday, there is no indication that Trump will stop taking dexamethasone, which can cause a number of psychological side effects. The more common psychological side effects include mood swings, nervousness and insomnia, according to WebMD. Less common side effects include hallucinations, delirium, confusion, depression and paranoia. The medical website also says that the mood swings are the only common psychological side effect that can express itself severely.

Though rare, WebMD reports that paranoia, delirium and hallucinations "tend to have a Severe expression" when exhibited by dexamethasone users.

Wikipedia cite:
{{cite news | first = Matthew | last = Rozsa | title = Dexamethasone, the COVID-19 drug Trump is taking, can cause delirium and hallucinations | url = https://www.salon.com/2020/10/06/dexamethasone-the-covid-19-drug-trump-is-taking-can-cause-delirium-and-hallucinations/ | work = Salon | date = October 6, 2020 | accessdate = October 7, 2020 }}